Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 158, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 15, 2012, 3:48 PM EDT for 9 counties in Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2012, 3:48 PM EDT (19:48 UTC)
- Expired
- Aug 15, 2012, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Dinwiddie County, VA, Prince George County, VA, Surry County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 30 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 3:55 PM EDT | TSTM WND DMG | Prince George Golf Cour, VA | TREES DOWN ALONG HIGHWAY 460 JUST EAST OF ROUTE 156. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS51 KAKQ 151948 SVRAKQ VAC036-041-053-149-181-183-570-670-730-152030- /O.NEW.KAKQ.SV.W.0158.120815T1948Z-120815T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 348 PM EDT WED AUG 15 2012 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA... SOUTHEASTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA... EXTREME EAST CENTRAL DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA... PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA... WESTERN SURRY COUNTY IN SOUTHEAST VIRGINIA... NORTHEASTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA... EASTERN CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA... CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA... EASTERN CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA... * UNTIL 430 PM EDT * AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PETERSBURG...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DISPUTANTA AROUND 400 PM EDT. GARYSVILLE AROUND 405 PM EDT. BURROWSVILLE AROUND 415 PM EDT. CABIN POINT AROUND 420 PM EDT. CLAREMONT AROUND 425 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PRINCE GEORGE GOLF...BARHAM...OAK HILL CORNER...TAYLORS CORNER...GWALTNEY CORNER...SAVEDGE...BRANDON AND SPRING GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3738 7695 3704 7693 3708 7741 3729 7740 TIME...MOT...LOC 1949Z 268DEG 27KT 3718 7732 WIND...HAIL 60MPH 1.00IN $$ JM
2 follow-up statements
527
WWUS51 KAKQ 152007
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT WED AUG 15 2012
VAC036-041-053-570-670-730-152017-
/O.CAN.KAKQ.SV.W.0158.000000T0000Z-120815T2030Z/
CITY OF COLONIAL HEIGHTS VA-CITY OF PETERSBURG VA-DINWIDDIE VA-
CHESTERFIELD VA-CHARLES CITY VA-CITY OF HOPEWELL VA-
407 PM EDT WED AUG 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR CITY OF HOPEWELL...SOUTHERN
CHARLES CITY...SOUTHEASTERN CHESTERFIELD...EXTREME EAST CENTRAL
DINWIDDIE...EASTERN CITY OF PETERSBURG AND EASTERN CITY OF COLONIAL
HEIGHTS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3707 7726 3725 7721 3723 7694 3713 7694
3704 7694 3706 7720
TIME...MOT...LOC 2007Z 268DEG 27KT 3718 7715
$$
VAC149-181-183-152030-
/O.CON.KAKQ.SV.W.0158.000000T0000Z-120815T2030Z/
PRINCE GEORGE VA-SUSSEX VA-SURRY VA-
407 PM EDT WED AUG 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SURRY...NORTHEASTERN SUSSEX AND EASTERN PRINCE GEORGE COUNTIES UNTIL
430 PM EDT...
AT 403 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR DISPUTANTA...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BURROWSVILLE AROUND 415 PM EDT.
CABIN POINT AROUND 420 PM EDT.
CLAREMONT AROUND 425 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE OAK HILL
CORNER...TAYLORS CORNER...GWALTNEY CORNER...SAVEDGE AND SPRING GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3707 7726 3725 7721 3723 7694 3713 7694
3704 7694 3706 7720
TIME...MOT...LOC 2007Z 268DEG 27KT 3718 7715
WIND...HAIL 60MPH 1.00IN
$$
JM189
WWUS51 KAKQ 152024
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
424 PM EDT WED AUG 15 2012
VAC149-181-183-152033-
/O.EXP.KAKQ.SV.W.0158.000000T0000Z-120815T2030Z/
PRINCE GEORGE VA-SUSSEX VA-SURRY VA-
424 PM EDT WED AUG 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SURRY...NORTHEASTERN
SUSSEX AND EASTERN PRINCE GEORGE COUNTIES WILL EXPIRE AT 430 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3707 7726 3725 7721 3723 7694 3713 7694
3704 7694 3706 7720
TIME...MOT...LOC 2023Z 268DEG 27KT 3718 7700
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:00 PM EDT, 48 minutes earlier.
Area forecast discussion, Aug 15, 3:00 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 300 PM EDT WED AUG 15 2012 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE OFFSHORE TONIGHT. HIGH PRESSURE RETURNS FOR THURSDAY...FOLLOWED BY ANOTHER COLD FRONT LATE FRIDAY INTO SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... LATEST WV IMAGERY SHOWS A POTENT SHORTWAVE ADVANCING EASTWARD TOWARD CENTRAL VA/NC THIS AFTERNOON WITH A WEAK SFC FRONTAL BOUNDARY DRAPED FROM NE TO SW ACROSS OUR FA. BREAKS IN THE CLOUDS EARLIER TODAY ALLOWED TEMPS TO WARM INTO THE UPR 80S/LOW 90S ACROSS EASTERN VA AND NE NC...AND THEREFORE MAXIMIZED INSTABILITY ACROSS THIS REGION (ML CAPE 2000-2500 J/KG). THIS IN COMBINATION WITH THE ADVANCING SHORTWAVE WILL ALLOW FOR SCATTERED THUNDERSTORMS ACROSS AREAS ALONG AND EAST OF I-95 THROUGH THE EARLY EVENING HOURS. SPC HAS PLACED ALL OF OUR FA ALONG AND EAST OF I-95 UNDER A SVR TSTM WATCH UNTIL 02Z. THE GREATEST THREATS WILL BE FOR LOCALIZED DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT DUE TO SUFFICIENT SHEAR UP TO 40 KT. LATEST HIGH RES MODEL GUIDANCE AGREES WITH THE HIGHEST PRECIP CHANCES BEING LOCATED ACROSS EASTERN VA (ESPECIALLY THE TIDEWATER AREA) AND NE NC THROUGH THE EVENING. THEREFORE...WILL MAINTAIN NO LESS THAN 50% POPS FOR OUR EASTERN AREAS THROUGH 00Z. SHOWERS/STORMS WILL DISSIPATE FROM WEST TO EAST LATER THIS EVENING AS THE FRONT/SHORTWAVE PUSH OFFSHORE AND HIGH PRESSURE MOVES IN FROM THE WEST. TEMPS WILL FALL INTO THE L-M60S WELL INLAND TO U60S-L70S NEAR THE COAST TONIGHT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... DRY CONDITIONS ARE ON TAP FOR THURSDAY AS HIGH PRESSURE SITS OVER THE AREA. EXPECT SEASONABLE TEMPERATURES WITH HIGHS IN THE UPPER 80S TO AROUND 90 UNDER A MOSTLY SUNNY SKY. MAINLY CLEAR THURSDAY NIGHT WITH LOWS IN THE 60S TO AROUND 70. THE FLOW TURNS BACK TO THE SW ON FRIDAY IN ADVANCE OF THE NEXT FRONT AND AMPLIFYING UPPER LOW ACROSS THE GREAT LAKES. ANY PRECIP IS NOT EXPECTED TO ARRIVE UNTIL LATE AFTN/EVEN AT THE EARLIEST DUE TO THE SLOW MOVEMENT OF THE FRONT. EXPECT SKY COVER TO BE PARTLY TO MOSTLY SUNNY UNTIL LATE AFTN WHEN LOW POPS MOVE IN FROM NW TO SE. LOW-LEVEL TEMPS/THICKNESS VALUES SUPPORT HIGHS IN THE LOW 90S...ESPECIALLY IF FULL EXTENT OF SW FLOW AND DECENT MIXING CAN BE REALIZED. A LARGE UPPER LOW STALLS OVER THE GREAT LAKES BY SATURDAY WHICH CAUSES THE ADVANCING SFC COLD FRONT TO SLOW DOWN AND ONLY SLOWLY PASS THROUGH OUR FA FRIDAY NIGHT AND SATURDAY BEFORE BECOMING STATIONARY OVER THE CAROLINAS LATE SATURDAY. WILL CONTINUE TO CARRY SOLID CHC POPS (30-40%) ACROSS THE AREA FOR NOW AS MODELS REMAIN IN GENERALLY GOOD AGREEMENT ON THIS SCENARIO. HIGHS IN THE 80S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WILL LEAN TOWARD THE ECMWF MODEL FOR THE EXTENDED PERIOD. COLD FRNT WILL PUSH ACRS THE AREA AND JUST OFF THE CST FRI NGT INTO SAT NGT...THEN LINGER JUST OFF THE CST SUN INTO ERLY TUE...BEFORE MOVNG FARTHER OUT TO SEA BY LATE TUE. BEST CHCS FOR SHOWERS OR TSTMS WILL BE FRI NGT INTO SAT EVENG...AHEAD OF AND ALNG THE FRNT. THEN...SLGT TO SML CHC OF SHOWERS WILL LINGER MAINLY OVR SRN AND ERN CNTIES LATER SAT NGT INTO TUE MORNG...AS WEAK AREAS OF LO PRES MOVE UP ALNG THE FRNTL BNDRY OFF THE CST. MIN TEMPS WILL BE IN THE UPR 60S TO LWR 70S SAT MORNG...IN THE LWR 60S TO LWR 70S SUN MORNG...AND IN THE 60S TO NEAR 70 MON AND TUE MORNGS. MAX TEMPS WILL BE MAINLY IN THE LWR TO MID 80S THRU THE PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SCT TO BKN CU (4000-5000 FT) AND ALTOCUMULUS (10000-15000 FT) EXPECTED THIS AFTN INTO THIS EVENG...AS COLD FRNT PUSHES EWRD AND OFF THE CST. BEST SUPPORT FOR SCTD TSTMS WILL BE EAST OF I95...BUT BOTH COVERAGE AND CONFIDENCE TOO LOW TO INCLUDE THUNDER AT ANY TAF SITE. FRNT MOVES OUT TO SEA LATER THIS EVENG INTO THU MORNG...AS HI PRES BLDS IN FM THE W. THE HI WILL SLIDE OUT TO SEA FRI MORNG...AND ANOTHER STRNGER COLD FRNT WILL PUSH INTO AND ACRS THE AREA FRI NGT AND SAT. OUTSIDE ANY ISLTD OR SCTD PCPN THIS AFTN AND EVENG...MAINLY VFR CONDITIONS EXPECTED THIS AFTN THRU AT LEAST FRI MORNG. && .MARINE... NO HEADLINES EXPECTED THRU THE WEEK. S-SW WINDS TODAY (AOB 15 KTS) BECOME W-NW FOR A WHILE LATE TONITE AND THU BEHIND WEAK CDFRNT. FLOW BECOMES SW AGAIN BY FRI AHEAD OF NEXT CDFRNT PROGGED ACROSS REGION UNTIL ERLY SAT. SEAS 2-3 FT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...JDM NEAR TERM...JDM SHORT TERM...JDM LONG TERM...TMG AVIATION...TMG MARINE...MPR
Hazardous weather outlook, Aug 15, 3:07 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 307 PM EDT WED AUG 15 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ063-064-070>100-161915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-HANOVER-CAROLINE- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 307 PM EDT WED AUG 15 2012 ...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. LOCALLY DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>062-065>069-161915- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- 307 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL AT TIMES ARE EXPECTED THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-161915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 307 PM EDT WED AUG 15 2012 ...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. LOCALLY DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 2:45 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 245 PM EDT WED AUG 15 2012 VAZ067-068-070-080-151930- AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-NOTTOWAY VA- 245 PM EDT WED AUG 15 2012 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL VIRGINIA... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MANNBORO...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MANNBORO AT 255 PM EDT...AMMON AT 305 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3743 7751 3711 7751 3712 7808 3734 7802 MINNICK
Special weather statement, Aug 15, 2:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
252 PM EDT WED AUG 15 2012
VAZ088-089-091>097-151930-
CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX
VA-YORK VA-
252 PM EDT WED AUG 15 2012
...STRONG THUNDERSTORM MOVING INTO SOUTHEAST VIRGINIA...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ISLE OF WIGHT...OR ABOUT OVER SMITHFIELD...
MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
SMITHFIELD...AND...LAWSON AT 300 PM EDT...BENNS CHURCH AT 305 PM
EDT...CARROLLTON...AND...RESCUE AT 310 PM EDT...HOBSON AT 315 PM
EDT...CRITTENDEN AT 320 PM EDT...HILTON VILLAGE AT 325 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3683 7631 3677 7700 3703 7697 3709 7666
3705 7665 3704 7659 3699 7653 3703 7648
3711 7660 3716 7633 3715 7632 3700 7632
3700 7636 3696 7641 3702 7647 3699 7652
3696 7647 3691 7646 3690 7641 3697 7632
MINNICKSpecial weather statement, Aug 15, 3:16 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
316 PM EDT WED AUG 15 2012
MDZ024-025-152015-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
316 PM EDT WED AUG 15 2012
...STRONG THUNDERSTORM OVER WORCESTER COUNTY AND THE MARYLAND
BEACHES...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERLIN...OR ABOUT 8 MILES SOUTHWEST OF OCEAN
CITY...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
OCEAN CITY MUNICIPALITY AT 340 PM EDT...WEST OCEAN CITY AND CAPE
ISLE OF WIGHT AT 350 PM EDT...OCEAN CITY AT 405 PM EDT.
WIND GUSTS TO 40 MPH...VERY HEAVY RAINFALL...SMALL HAIL AND
LIGHTNING WILL OCCUR WITH THESE STORMS. THESE STORMS CAN PRODUCE
PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.
LAT...LON 3836 7506 3831 7509 3822 7513 3822 7516
3823 7517 3822 7521 3833 7526 3839 7509
3838 7511 3836 7510 3841 7508 3842 7505
JFOSTERLocal storm report, Aug 15, 3:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
336 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM FUNNEL CLOUD OAK HILL ESTATES 37.24N 77.53W
08/15/2012 CHESTERFIELD VA PUBLIC
&&
EVENT NUMBER AKQ1200647
JOSpecial weather statement, Aug 15, 3:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EDT WED AUG 15 2012
VAZ091-093>098-152030-
CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA-YORK VA-
339 PM EDT WED AUG 15 2012
...STRONG THUNDERSTORM MOVING INTO SOUTHEAST VIRGINIA...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHURCHLAND...MOVING EAST AT 25 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR NORFOLK NAS AT 350 PM EDT...WARDS
CORNER...AND...WILLOUGHBY SPIT AT 355 PM EDT...OCEAN VIEW...AND...
NORVIEW AT 400 PM EDT...NORFOLK INTERNATIONAL ARPT AT 405 PM EDT...
BAYSIDE AT 415 PM EDT...CAPE HENRY AT 430 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3670 7663 3699 7654 3696 7647 3691 7646
3690 7641 3693 7639 3693 7634 3697 7633
3697 7630 3700 7634 3696 7643 3705 7650
3712 7629 3709 7626 3698 7629 3692 7611
3693 7599 3671 7593
MINNICKLocal storm report, Aug 15, 3:45 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG PETERSBURG 37.20N 77.39W
08/15/2012 CITY OF PETERSBURG VA TRAINED SPOTTER
ESTIMATED 30 MPH WINDS... LARGE BRANCHES DOWN... PEA
SIZE HAIL
&&
EVENT NUMBER AKQ1200648
JEFThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 11:32 PM EDT | Special Weather Statement | AKQ | Brunswick | 43 min |
| Aug 15, 12:08 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie | 22 min |
| Aug 15, 12:58 AM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, City of Petersburg | 32 min |
| Aug 15, 1:16 PM EDT | Special Marine Warning | AKQ | 89 min | |
| Aug 15, 2:45 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Nottoway | 45 min |
| Aug 15, 2:52 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Newport News, City of Portsmouth | 38 min |
| Aug 15, 3:06 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Henrico, Prince George and 4 more | 24 min |
| Aug 15, 3:19 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Aug 15, 3:22 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Aug 15, 3:26 PM EDT | Tornado Warning | AKQ | Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Petersburg | 34 min |
| Aug 15, 3:39 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Portsmouth, City of Virginia Beach | 51 min |
| Aug 15, 4:01 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 44 min |
| Aug 15, 4:12 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 108 min |
| Aug 15, 4:14 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, Prince George, Southampton, Surry, Sussex | 31 min |
| Aug 15, 4:18 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Aug 15, 4:24 PM EDT | Special Marine Warning | AKQ | 96 min | |
| Aug 15, 4:31 PM EDT | Special Marine Warning | AKQ | 74 min | |
| Aug 15, 4:33 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 42 min |
| Aug 15, 4:40 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Surry, York, City of Chesapeake, City of Hampton, City of Newport News and 4 more | 50 min |
| Aug 15, 4:47 PM EDT | Special Marine Warning | AKQ | 118 min | |
| Aug 15, 4:57 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Aug 15, 5:25 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 35 min |
| Aug 15, 5:51 PM EDT | Special Weather Statement | AKQ | Fluvanna, Goochland, Louisa | 54 min |
| Aug 15, 6:55 PM EDT | Special Weather Statement | AKQ | Caroline, Fluvanna, Goochland, Hanover, Powhatan | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.